MAUDE Adverse Event Report: ONEBLOOD, INC. REGULATED SOFTWARE APPLICATION (RSA); BLOOD ESTABLISHMENT COMPUTER SOFTWARE AND ACCESSORIES

ONEBLOOD, INC. REGULATED SOFTWARE APPLICATION (RSA); BLOOD ESTABLISHMENT COMPUTER SOFTWARE AND ACCESSORIES
Model Number 1.0.32.0
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A software modification was performed, verified, and validated.The scope of testing included the software modification itself, all potentially impacted areas of the software, and regression testing to ensure that the fix was effective and did not adversely affect the software.This software modification was implemented on (b)(6) 2019 as v1.0.32.1.Notification of the correction was provided subsequent to implementation.Currently, the becs is used only by a single corporate entity.As such, all users affected by the issues are currently working with the updated software application.
 
Event or Problem Description
On (b)(6) 2019, oneblood became aware that under rare atypical noncompliant circumstances, rsa will not prevent a user from collecting blood from a donor with a hemoglobin (hgb) below the lower acceptable limit.The software anomaly in question takes place during the process of entering a donor's "physical exam" information, which includes data such as blood pressure, pulse, temperature, weight, height, and hgb.Rsa provides a way for users to enter a second hgb value if the first value provided was too low to meet donation eligibility requirements (as determined by software validation), and the user determines that a repeat test is appropriate based on blood center sop.In rare situations, the system validation is not applying a donor deferral automatically, which would prevent ineligible collection when a second, low, hgb value is entered and a donor height value is not.0 units were collected from donors who had hgb levels too low to meet eligibility criteria.However, 68 donor records were identified as having no automatic deferrals placed on them due to the above scenario; each of the 68 were discovered by staff at the proper time and the donation processes ceased.The donor information was given to the record review department, and proper deferrals were applied manually.Mdr is being filed as an inadvertent collection of these units could potentially result in adverse event(s) if not identified and corrected.The deficient code was introduced in software version 1.0.32.0, released on 11/17/2019.On (b)(6) 2019, oneblood became aware that under rare atypical noncompliant circumstances, rsa will not prevent a user from collecting blood from a donor with a hemoglobin (hgb) below the lower acceptable limit.The software anomaly in question takes place during the process of entering a donor's "physical exam" information, which includes data such as blood pressure, pulse, temperature, weight, height, and hgb.Rsa provides a way for users to enter a second hgb value if the first value provided was too low to meet donation eligibility requirements (as determined by software validation), and the user determines that a repeat test is appropriate based on blood center sop.In rare situations, the system validation is not applying a donor deferral automatically, which would prevent ineligible collection when a second, low, hgb value is entered and a donor height value is not.0 units were collected from donors who had hgb levels too low to meet eligibility criteria.However, 68 donor records were identified as having no automatic deferrals placed on them due to the above scenario; each of the 68 were discovered by staff at the proper time and the donation processes ceased.The donor information was given to the record review department, and proper deferrals were applied manually.Mdr is being filed as an inadvertent collection of these units could potentially result in adverse event(s) if not identified and corrected.The deficient code was introduced in software version 1.0.32.0, released on 11/17/2019.

Brand Name
REGULATED SOFTWARE APPLICATION (RSA)
Common Device Name
BLOOD ESTABLISHMENT COMPUTER SOFTWARE AND ACCESSORIES
Manufacturer (Section D)
ONEBLOOD, INC.
3000 w cypress creek rd.
fort lauderdale FL 33309
MDR Report Key9488760
Report Number1077496-2019-00002
Device Sequence Number3655210
Product Code MMH
UDI-Device Identifier00860664000309
UDI-Public(01)00860664000309(11)191117(10)10320
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
BK110048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Risk Manager
Remedial Action Modification/Adjustment
Type of Report Initial
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1.0.32.0
Device Catalogue Number1.0.19.0
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2019
Initial Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;